Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 229, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 2, 2000, 4:54 PM CDT for McLean County, Illinois. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 2, 2000, 4:54 PM CDT (21:54 UTC)
- Expired
- Aug 2, 2000, 6:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McLean County, IL
The radar
The Lincoln radar (KILX), 70 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 5:05 PM CDT | Hail 0.75 | Colfax, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.9 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1064 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 022154 SVRSPI ILC113-022300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 454 PM CDT WED AUG 2 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MCLEAN COUNTY IN CENTRAL ILLINOIS * UNTIL 600 PM CDT * AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER COOKSVILLE...OR ABOUT 14 MILES EAST OF BLOOMINGTON...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COLFAX SAYBROOK THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. < LAT...LON 4065 8878 4036 8878 4034 8849 4060 8848 FRIEDERS NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:30 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 2, 2:30 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 230 PM CDT WED AUG 2 2000 MODELS IN FAIRLY SIMILAR AGREEMENT WITH OVERALL UPPER LEVEL PATTERN THROUGH 48HRS. DIFFERENCES SEEN ON SFC WITH SPEED AND CRNT FRONT JUST NORTH OF PIA. AVN FASTEST WITH NGM THEN ETA SLOWEST. SPEED OF FRONT WILL DEPEND ON IF ANY WAVES DEVELOP ON FRONT...HOLDING SOUTHWARD PROGRESSION ACRS WRN PARTS OF STATE. BASED ON S/W SEEN ON WV LOOP AND VERIFIED IN PROFILER DATA...WILL HAVE TO GO WITH SLOWER SPEED OF FRONT...SO WILL FOLLOW ETA/NGM SOLUTION. SCT CONVECTION ALREADY GOING AND EXPECTED TO CONTINUE TONIGHT AS BNDRY MOVING INTO MORE UNSTABLE AIRMASS AND AREAS WITH MOISTURE CONVERGENCE...ACRS CNTRL IL. INSTABILITY AND MOISTURE VARIABLE FOR SVR WX...HOWEVER WIND FIELD LACKING...WHICH PROBABLY EXPLAINS LACK OF SLGT RISK OVR AREA. FRONT AND CONVECTION SHOULD SLIDE SOUTHEAST TONIGHT AND BE OUT OF MOST OF CWA BY TOMORROW MORNING. BELIEVE SOUTHEAST COUNTIES WILL ONLY HAVE A SLIGHT CHANCE OF PCPN IN MORNING BUT FOR CONSISTENCY WILL LEAVE 30 POPS IN FOR TOMORROW. HIGH PRSS BUILDS IN TOMORROW AND TOMORROW NIGHT. TEMPS WILL COOL... BUT NOT AS COOL AS EARLY THIS WEEK. WITH LOTS OF LOW LEVEL MOISTURE AND AFTERNOON HEATING...DIURNAL CU GOOD POSSIBILITY. MODELS DROP FRONT ONLY INTO EXTREME SRN IL BY THUR NIGHT...THEN DROP ANOTHER 500 S/W INTO IL THUR NIGHT. HOWEVER THIS FEATURE REALLY WEAKENS THROUGH TIME AND WITH SFC FLOW OUT OF EAST LOW LEVELS SHOULD BE FAIRLY DRY. THEREFORE WILL KEEP POPS OUT FOR NOW AND SEE WHAT IT LOOKS WITH LATER MODEL RUNS. FRONT LIFTS BACK NORTH FRIDAY NIGHT INTO SATURDAY AS HIGH MOVES TO EAST AND WAA KICKS IN...IN THE WEST. TEMPS WARM BACK TO NORMAL FOR SATURDAY BEFORE NEXT FRONT APPROACHES. NEW EXTENDED MODELS BRING ANOTHER FRONT INTO IA SUNDAY MORNING SLIDING SE NEAR CWA SUNDAY NIGHT INTO MONDAY...WILL KEEP POPS FOR SUNDAY AND INTRODUCE POPS FOR MONDAY. LOOKS LIKE FINALLY GET OUR HOT WEATHER FOR THE SUMMER THIS WEEKEND. GUIDANCE TEMPS LOOK GOOD AND CONSISTENT SO WILL ONLY ADJUST FCST TEMPS LITTLE. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI BB 064/084 059/085 064 77610 PIA BB 063/083 058/084 064 77610 DEC BB 064/084 059/085 063 77610 CMI BB 064/083 058/084 062 77610 MTO BB 065/085 060/085 063 77610 LWV BB 066/086 061/086 064 77620 .ILX...NONE. AUTEN
In the hours before
Special weather statement, Aug 2, 11:10 AM CDT, 5 hours 44 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-031100- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1110 AM CDT WED AUG 2 2000 SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN CENTRAL ILLINOIS THIS AFTERNOON AND EVENING. THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. HEDGES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:34 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 56 min |
| Aug 2, 5:24 PM CDT | Severe Thunderstorm Warning | ILX | Douglas, Edgar | 66 min |
| Aug 2, 5:39 PM CDT | Severe Thunderstorm Warning | ILX | Coles | 51 min |
| Aug 2, 5:55 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Schuyler | 65 min |
| Aug 2, 6:11 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Piatt | 64 min |
| Aug 2, 6:11 PM CDT | Severe Thunderstorm Warning | ILX | Mason | 64 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.